MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 40MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 40MM; SCREW, FIXATION, BONE
Model Number 02.211.040
Medical Device Problem Codes Device-Device Incompatibility (2919); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.Photo investigation: the device was not returned.A photo-investigation was performed.Upon inspecting the photo/x-ray provided, one of the locking screw appeared to be more angled than usual.The issue related to the implanted locking screw stuck in the variable angled lcp plate at inappropriate angle cannot be confirmed based on the provided x-ray.The root cause of the complaint condition cannot be confirmed based on the provided photo/x-ray.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The complaint condition cannot be confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 during an unknown procedure a 2.0mm hole was drilled through the middle screw hole in the head of the plate using the variable angle drill guide.A 2.7mm variable angle (va) locking screw was used with a 1.2nm torque limiting attachment (tla) and a t8 stardrive screwdriver bit loaded on power.The screw was powered until the 1.2nm tla engaged.On the x-ray the screw hole in the plate was open.Taking a lateral x-ray, the screw could be viewed approximately 2-3 mm beyond the plate in the bone and slightly posterior to the screw hole in the plate.It did not protrude through the posterior cortex, it was completely in bone.Using a hand t8 screwdriver it was attempted to remove the screw, but the screw head could not be engaged with the t8 stardrive head.The screw remained in the bone.The angle through the plate was slightly off the nominal axis but not greater than 15 degrees, as it appeared on xray.There was a five (5) minute surgical delay and the procedure was completed successfully.Concomitant devices: unknown drill (part# unknown; lot# unknown; quantity: 1).Unknown va drill guide (part# unknown; lot# unknown; quantity: 1).Unknown t8 stardrive screwdriver (part# unknown; lot# unknown; quantity: 1).This report is for one (1) 2.7mm va lckng screw slf-tpng with t8 stardrive recess 40mm.This is report 1 of 1 for (b)(4).

Brand Name
2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 40MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11856214
Report Number2939274-2021-02467
Device Sequence Number14498320
Product Code HWC
UDI-Device Identifier10886982053718
UDI-Public10886982053718
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.211.040
Device Catalogue Number02.211.040
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2021
Initial Report FDA Received Date05/20/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.7 VA-LCP DISTAL TIBIA T-PLATE/6 HOLES; TORQUE LIMITING ATTACHMENT 1.2NM; UNK DRILL GUIDE; UNKNOWN DRILL; UNKNOWN SCREWDRIVERS